Okay this might not have a thing to do with my meds. But I want to make sure. I have been going nuts itching the past three weeks! It feels like I get bit but nothing is there. I scratch and scratch and then before I know it I feel it on another place on my body. No rash just itching. It's spring so maybe it's just allergies. But I have to wonder if maybe the synthroid could be doing this. Anyone else had any problems like this? I know rash can be a side effect but like I say, no rash appears... And I have been on the medicine for two months now but this just started in the last three weeks...
I also had the same thing go on and on. However I did get a rash.
I researched fillers in thyroid med and I found that Acacia is in synthyroid.
It is from a gum bark tree in Africa. So I found a FDA approved generic that is AB rated to synthroid and thats when I improved. Its the Mylan brand.
The fillers are different. I also started using dyefree detergents and softeners.
As when you are hypo you get alot of sensitivites. You might try the dye free detergents and softeners first and see if that helps. The other possible
sensivity could be the dye in the meds. My endo only gives me the white dye free thyroid med and than I have adjust my dose to what he orders. Ex : I take 2 of the white .05 to get my .1. Hope this helps I was really miserable with all the itching, I still have some from some foods sensitivities.
suem ps. No doc would help me with the rash or itching which upset me,I found some info here on the boards, extra research.and trials.
I too had severe itching, (without rash) before I was dx'd with hypo/hashi's. It was so irritating and disrupting my life, I felt like I was going crazy at times. I scratched so hard, I would bleed sometimes. And the itching was all over my body, mostly on my limbs..but scalp, neck, and every where else as well. once I started on thyroid meds, it went away in a few weeks. I think it's just a hypo symptom that some of us get. (it comes up pretty often on thyroid boards). You might just need an increase in your dose, or you might need to switch to a different thyroid med. I'm now on Levothroid, have been on Armour too. Synthroid caused me so many problems, that after 3 weeks or so, I gave it up. It seems like I hear more complaints about that drug than any of the other thyroid meds. (altho, I'm sure there's some ppl that it has helped too.)
I hope you feel better soon, and I'm sure that the itching will go away, once you find the right dose, or change of TR.
I'm having the same itching going on.
No rash but a little bit of hives afterwards & during the attack.
I'm taking Mithimazole & Propranolol...
& it's in different spots @ different times........
If anyone has any advice please feel free to HELP, as I'm about to loose my MIND
I too had itching when I first started Armour, but it went away after a day. I have read through a lot of threads about itching and I see several things:
1. itching caused by new meds and a switch helps or hanging in for a while as it can take 4-6 weeks to adjust.
2. itching caused by hypo symptoms...may need more meds
3. itching caused by a change in meds that sometimes brings out hypo symptoms for a while....again may need to hang in there for 4-6 weeks...
4. Have heard that sometimes anithistamines may help....cool baths...and I think I also read to stay away from sugar (?) ,,,I did have more itches after a very good donut....
5. these are only my observations of what I have read here and there...hope it might help